Couldn't find what you looking for?

TRY OUR SEARCH!

Hi - Greetings from M. Venky

My father aged 81Years on 06oct2010 underwent Nephrectomy. He was taking Tablet STILNOCT 5MG at night for almost 11months. After surgery tablet is stoped for 2days he became restless then he was given Tab ATIVAN 2MG he is not sleeping comfortably, becoming restless he is unable to sleep sit, sleep , walk for more than 10 to 15mins, he keeps on changing the activity.

on 28oct10 he is adviced to take zolpidem5mg at night is it ok. Please clarify.

Thnx & Regds
M. VenkyQuote:

Loading...

Hi, I take 5mg Stillnocte and it is a safe low dose, and it is the lowest dose available.  However I do know that after age 65yrs many tablets are considered too strong for older people and I used to be on 10mg which gave me green urine, so I believe that they do affect the kidneys and liver especially if used long term. Having had a kidney operation I would not think it wise, but then I am not a Doctor. The fact that he is so restless is because the body is already addicted to it so a very slow withdrawal is the only way to tackle it. it can be done over many months. 

Elderly people tend to need less sleep also and often nap during the day. I would say that he should try to miss the odd one out if possible as a way of weaning himself off them slowly. I know that he would have some nights of insomnia but in the long run he would feel better during the day and would begin to have some kind of normal sleep pattern. i am in my early 60s and have had insomnia for 20 years. Stillnocte is a hypnotic and mixed with other medication such as codeine can cause night terrors, lucid dreams and hallucinations. Thats what happened to me as i was on 10mg. However I am on different medication now and only take it occasionally. I would certainly not want to take Stillnocte at age 85yrs old. If I take it for several days at a time I start to become clumsy, forgetful and have had a number of falls. The insomnia also gets worse.

Its so important that your father can sleep comfortably and 5mg is fine for short term use and is very useful when insomnia has become unbearable, but i have often missed whole nights without sleep and eventually he will fall asleep the natural way as the body becomes accustomed to having it less frequently.  I expect he has pain too and it is actually better to be prescribed a higher dose of an analgesic. A Tempur mattress might make him more comfortable too. I imagine your father may not be able to read so maybe talking books or something similar may keep him occupied during those wide awake hours. I note that you wrote this email quite a while ago but I hope this reply is still useful

Reply

Loading...